High Wind, Guadalupe Mountains of Culberson County
- When
- March 23, 11:51 AM MST to 2:51 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS
Modest westerly flow aloft over the region combined with virga showers and funneled winds to produce high winds through Guadalupe Pass.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Modest westerly flow aloft over the region combined with virga showers and funneled winds to produce high winds through Guadalupe Pass.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Mar 23, 10:40 AM MST, 1 hour 11 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1240 PM CDT TUE MAR 23 2010
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
VFR CONDITIONS EXPECTED THE NEXT 24 HOURS. SOUTHWEST TO WEST WINDS OF
15 TO 25 MPH WITH GUSTS OVER 30 MPH WILL OCCUR AT THE TERMINALS
THIS AFTERNOON. WINDS SHOULD DIMINISH AFTER 00Z TO 10 TO 15 MPH.
SOME MID AND HIGH LEVEL CLOUD COVER IS EXPECTED THROUGHOUT THE
PERIOD.
12
&&
.PREV DISCUSSION... /ISSUED 1148 AM CDT TUE MAR 23 2010/
UPDATE...
SEE FIRE WEATHER DISCUSSION BELOW.
FIRE WEATHER...
HAVE ADDED THE SOUTHEAST NEW MEXICO PLAINS AND VAN HORN HIGHWAY 54
CORRIDOR INTO THE RED FLAG WARNING THIS AFTERNOON THROUGH EARLY
THIS EVENING. 12Z EL PASO SOUNDING INDICATING 20 TO 30 KNOTS IN
THE 850 TO 700 MILLIBAR LAYER. 12Z GUIDANCE INDICATING THESE
STRONGER WIND FIELDS/ GRADIENT APPROACHING FROM THE WEST THIS
AFTERNOON AS AN UPPER LEVEL STORM SYSTEM APPROACHES FROM ARIZONA.
RH/S SHOULD HAVE NO PROBLEM FALLING TO 15 PERCENT OR BELOW.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.
RED FLAG WARNING UNTIL 6 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES... VAN HORN AND HIGHWAY 54 CORRIDOR.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 145 PM CDT TUE MAR 23 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-241100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 145 PM CDT TUE MAR 23 2010 /1245 PM MDT TUE MAR 23 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT VERY LOW RELATIVE HUMIDITY IS EXPECTED THROUGH EARLY THIS EVENING ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO. IN ADDITION... BREEZY WEST WINDS IN EXCESS OF 20 MPH ARE LIKELY IN THE GUADALUPE MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS AND VAN HORN HIGHWAY 54 CORRIDOR WHERE A RED FLAG WARNING IS IN EFFECT THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES BELOW 15 PERCENT WILL BE COMMON ACROSS SOUTHEAST NEW MEXICO AND EXTREME SOUTHWEST TEXAS WEST OF THE PECOS RIVER THROUGH THE REMAINDER OF THE WEEK. THESE LOW HUMIDITY VALUES WILL SPREAD EAST INTO THE PERMIAN BASIN THIS WEEKEND. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE THIS SATURDAY ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, March 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 217246.